EconPapers    
Economics at your fingertips  
 

On uniform inference in nonlinear models with endogeneity

Shakeeb Khan and Denis Nekipelov

Journal of Econometrics, 2024, vol. 240, issue 2

Abstract: This paper explores the uniformity of inference for parameters of interest in nonlinear econometric models with endogeneity. Here the notion of uniformity arises because the behavior of estimators of parameters of interest is shown to vary with where either they or nuisance parameters lie in the parameter space. As a result, inference becomes nonstandard in a fashion that is loosely analogous to inference complications found in the unit root and weak instruments literature, as well as the models recently studied in Andrews and Cheng (2012), Chen et al. (2014), Han and McCloskey (2019). Our main illustrative example is the standard sample selection model, where the parameter of interest is the intercept term as in Heckman (1990), Andrews and Schafgans (1998) and Lewbel (2007). We show here there is a discontinuity in the limiting distribution for an estimator of this parameter despite it being uniformly consistent. This discontinuity prevents standard inference procedures from being valid, and motivates the development of new methods, for which we establish asymptotic properties. Finite sample properties of the procedure are explored through a simulation study and an empirical illustration using the Mroz (1987) data set as in Newey, Powell, and Walker (1990).

Keywords: Selection on observables and unobservables; Uniform inference; Fixed and drifting sequences (search for similar items in EconPapers)
JEL-codes: C12 C13 C14 C15 (search for similar items in EconPapers)
Date: 2024
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407622000409
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:240:y:2024:i:2:s0304407622000409

DOI: 10.1016/j.jeconom.2021.07.016

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:econom:v:240:y:2024:i:2:s0304407622000409